Aa
A
A
Close
Avatar universal
topamax dosage
My doctor put me on topamax for migraines.  She didn't have samples in the office, so she just gave me a perscription for 100 mg pills and said it wouldn't be a problem to start at that dosage.  I've been taking this dosage for 7 days, and think it's too much.  Is it too late to go back and start taking 25 mg the 1st week, 50 the 2nd, 75, and then 100 the 4th week (I looked up how it SHOULD be taken on the medical site).  Or will it do more damage to go back to a lower dosage after a week of 100 mg?  

She also started me on wellbutrin 150mg that same day, and told me to go to 300 mg after a week.
Cancel
3 Answers
Page 1 of 1
Avatar universal
All I know is when I was put on Topamax I was told to start off with 25mg for the first week than 50mg then on I was on prescribed 50mg but I was increased to 75 mg in May
gl
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was prescribed topomax starting at 25mg and to gradually move towards 100mg .  All I can say is that it has ruined my eye sight permanently.  I suffered from acute angular glocoma after taking the meds fo only 10days, eye pressures in the eighties, I now have irreversable eye damage with extreme light sensitivity.  I am unable to tollerate flourecents as my pupil remains fixed and dialated at all times.  I am not considered completely disable yet unable to find employment that does not have flourescents in my field of work.  The pharmacy caution that I may experience some viual disturbance while taking this med, however, because my case is so rare did not have to disclose that the med could cause such and adverse reation,or blindness.  At present I am searcching for anyone that may have had a similar reation. My advise is that you request to view the pharmacy's copy of drugs blue book I believe it's the csm?  sue
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi,

Topamax should always be started at a low dose like 25 mg per day and then the dose should be gradually escalated over a period of few weeks to 100 mg.
I would suggest you to decrease the dose very gradually to 25 mg. Please do it under medical supervision and if take a second opinion if necessary. Hope this helps!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources